MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18GA X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18GA X 16CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-01618
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "presence of kinking in the guide wire." the patient was reported as fine, there was no patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Description update: the catheter was kinked.The issue was detected during use on the patient.The patient was reported as fine, there was no patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).Section b.5.-event description amended.The customer returned one, arterial catheter for analysis.The guide wire was not returned.No obvious signs of use were observed.Visual analysis revealed a kink towards the distal end of the catheter.The kink in the catheter measured 59 mm from the distal tip.The inner diameter of the catheter body measured 0.69 mm, which is within the specification limits of "the inner diameter of the catheter at the distal tip specifies, to a depth of at least 2 mm" per catheter product drawing.The catheter body length measured 163 mm, which is within the specification limits of 162-166 mm per catheter product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire." a lab inventory 0.635 mm guide wire (measured 0.596 mm) was threaded through the returned catheter and was able to advance through with little to no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, " precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire.Warning: do not use excessive force in removing catheter." the report that the catheter kinked during use was confirmed through complaint investigation of the returned sample.Visual analysis revealed a kink towards the distal end of the catheter.Despite the damage, the catheter met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Based on the condition of the catheter and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATH SET: 18GA X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19728418
Report Number3006425876-2024-00738
Device Sequence Number8291032
Product Code DQY
UDI-Device Identifier00801902102829
UDI-Public(01)00801902102829(11)220823(17)270731(10)71F22H2040(21)
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-01618
Device Lot Number71F22H2040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown